Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 31, 2014, 05:17:47 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 644115
  • Total Topics: 49026
  • Online Today: 162
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 127
Total: 130

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla rash  (Read 2090 times)

0 Members and 1 Guest are viewing this topic.

BobF

  • Guest
Atripla rash
« on: November 28, 2007, 01:45:21 PM »
Hmmm.... I'm not sure if I have the Atripla rash or what the Doc thinks:  a fungal skin infection.   My forehead, scalp, and parts of my face have red splotches that seem to burn or itch - kind of like a sunburn.   He's prescribed Ketaconazole cream.   I've been on Atripla for just over 2 months without any major issues, so he thinks it's not related, but I'm not sure.

Anyone else have a similar reaction 2-3 months into Atripla ?  ???

Offline jabez

  • Member
  • Posts: 97
Re: Atripla rash
« Reply #1 on: November 29, 2007, 10:28:35 AM »
Bob, I experienced something like that after about a month and a half on Atripla.  In my case, it was an itchy red spot on my neck -- like a sunburn.  I read a few articles about IRIS (Immune Reconstitution Inflamation Syndrome), and most of the articles indicated that IRIS seems to strike between 3 and 20 weeks after starting HAART treatment.  You and I are both still in that range, I suppose.   With IRIS, we can expect old fungal infections to flare up from time to time.  And that seems to be what your doctor is diagnosing.  Good luck with it!
Sept 2007 -- CD4 = 68; VL = 469,000
Started Atripla Sept 21, 2007
Nov 2007-CD4=217;VL=332
Feb 2008-CD4=237;VL=<50
Apr 2008-CD4=271;VL=66
Aug 2008-CD4=440;VL=52
Jan 2009-CD4=403;VL=61
May 2009-CD4=480;VL=129
Sep 2009-CD4=376;VL<40
Jan 2010-CD4=476;VL<40
Jul 2010-CD4=539;VL<40
Jan 2011-CD4=461;VL=53
Jul 2011-CD4=515;VL<20
Jan 2012-CD4=506;VL=54
Aug 2012-CD4=440;VL=21
Jan 2013-CD4=447;VL=<20
Jul 2013-CD4=406; VL=<20
Feb 2014-CD4=450; VL=<20
Aug 2014-CD4=535; VL=<20

Offline vokz

  • Member
  • Posts: 391
  • efavirenz junkie
Re: Atripla rash
« Reply #2 on: November 29, 2007, 10:59:20 AM »
Bob,

You would normally expect Atripla rash (or efavirenz rash) to show up in the first few weeks of treatment.

Hard to tell without seeing it, but the fungal thing sounds perfectly plausible .. or it could just be plain old boring immune reconstitution acne.

If you are on Bactrim (or Septrin), then it could also be sensitivity to light and you may find that slapping some sunscreen on will help.
« Last Edit: November 29, 2007, 11:04:37 AM by vokz »

BobF

  • Guest
Re: Atripla rash
« Reply #3 on: November 29, 2007, 03:06:47 PM »
Thanks guys.   I've been using the ketaconazole cream, but so far have only slight improvement.    The red splotches on my face seem to be lighter in color, but still burn and itch.    I've  got refills for the next 3 months, so guess I will just have to wait and see what happens til I see the Doc again in February.   I've got a darn wart that's not going away despite Aldara cream and my CD4 gave up all it's gain since I started Atripla (tho VL stayed undetectable).   I know I'll be anxious to see what happens with the next set of labs  :-\

Offline ARMANDO

  • Member
  • Posts: 251
Re: Atripla rash
« Reply #4 on: November 29, 2007, 07:17:25 PM »
i had a similiar reaction , my doc gave me a cortisone shot.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.